Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Austin/San Antonio, TX

April 16, 20078 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 16, 2007, 3:26 PM CDT for 8 counties in Texas. It took effect at Apr 17, 2007, 12:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 3:26 PM CDT (20:26 UTC)
In effect from
Apr 17, 2007, 12:00 PM CDT
Expired
Apr 17, 2007, 3:51 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX

Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 12 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 162026
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
326 PM CDT MON APR 16 2007

...RED FLAG WARNING TUESDAY AFTERNOON THROUGH EARLY EVENING FOR
THE EDWARDS PLATEAU...WESTERN HILL COUNTRY...RIO GRANDE VALLEY 
AND PLAINS IN SOUTH CENTRAL TEXAS DUE TO FORECAST BREEZY AND VERY
DRY CONDITIONS...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM WILL PUSH A DRY LINE
THROUGH SOUTH CENTRAL TEXAS ON TUESDAY. WARM AND VERY DRY
WESTERLY DOWNSLOPE WINDS ARE FORECAST AND WILL CONTRIBUTE TO THE
SPREAD OF WILDFIRES ACROSS THE WARNED AREA...MAINLY SOUTH OF THE
EDWARDS PLATEAU AND BALCONES ESCARPMENT.

TXZ183>185-202-203-217-218-228-180000-
/O.UPG.KEWX.FW.A.0008.070417T1700Z-070418T0000Z/
/O.NEW.KEWX.FW.W.0010.070417T1700Z-070418T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
326 PM CDT MON APR 16 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM CDT TUESDAY DUE
TO BREEZY AND VERY DRY FORECAST CONDITIONS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM CDT
TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WEST AND NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
COUPLE WITH MINIMUM RELATIVE HUMIDITIES IN THE TEENS AND LOWER 20S
TUESDAY AFTERNOON TO CREATE CONDITIONS THAT MAY CAUSE WILDFIRES TO
SPREAD QUICKLY. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 172051
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 PM CDT TUE APR 17 2007

...RED FLAG WARNING CANCELLED...

.THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR BRINGING DRY AIR
INTO SOUTH CENTRAL TEXAS HAS SLOWED DOWN...RESULTING IN LIGHTER
THAN PREDICTED WEST WINDS AND HIGHER MINIMUM RH VALUES. SOME
BREEZY AND DRY CONDTIONS COULD STILL DEVELOP NEAR THE RIO
GRANDE...BUT RED FLAG CONDITIONS ARE NO LONGER EXPECTED.

TXZ183>185-202-203-217-218-228-172200-
/O.CAN.KEWX.FW.W.0010.000000T0000Z-070418T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
351 PM CDT TUE APR 17 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE RED FLAG WARNING. 

EXPECT BREEZY AND DRY CONDITIONS THROUGH 7 PM MAINLY WEST OF A DEL
RIO TO SONORA LINE. HOWEVER...THESE AREAS ARE CONSIDERED BY THE
FOREST SERVICE TO HAVE A LOWER RISK FOR THE SPREAD OF WILDFIRES.
WINDS WILL DECREASE TO BELOW 10 MPH BY LATE THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:53 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 16, 12:53 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 PM CDT MON APR 16 2007

.AVIATION...
BREEZY WEATHER EXPECTED TODAY AND TOMORROW AS A STORM SYSTEM
PASSES TO THE NORTH. CLOUDS FILLING IN FROM THE WEST SHOULD RESULT
IN MAINLY VFR CIGS ABOVE 3500 FT WITH SOME LOWER EXCEPTIONS OVER
WESTERN AREAS WHERE MOISTURE IS CONVERGING. CIGS WILL
PROGRESSIVELY LOWER THIS EVENING WITH LIFR CONDITIONS POSSIBLE
WHEN THE UPPER TROUGH GETS CLOSER AFTER MIDNIGHT. WHILE A FEW
THUNDERSTORMS WILL BE POSSIBLE FROM THIS SYSTEM, EXPECT MOST
CONVECTIVE ACTIVITY TO REMAIN SHALLOW TUESDAY MORNING, WITH DEEPER
CONVECTION BECOMING MORE COMMON AS THE FRONTAL CONVERGENCE SHIFTS
EAST OF THE HILL COUNTRY. STRONG WESTERLY WINDS AND CLEARING SKIES
ARE EXPECTED TO INVADE FROM THE WEST LATE IN THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 928 AM CDT MON APR 16 2007/

UPDATE...
UPDATED FORECAST TO DECREASE 1ST PERIOD SKY COVER A BIT...MAINLY
ACROSS THE EASTERN HALF OF OUR AREA AS LOW/MID CLOUDS ARE NOT
EXPECTED UNTIL THIS AFTERNOON. ALSO INCREASED 1ST PERIOD MAX TEMPS
BY A FEW DEGREES AND WINDS BY 3-6KTS GIVEN 12Z 12KM NAM DATA
INDICATING GOOD MIXING. LATEST VAD WIND PROFILES SHOWING 30-45KTS
IN THE LOWER 5K FEET OF THE ATMOSPHERE AS WELL. GUSTS TO 30 MPH
ARE POSSIBLE LATER TODAY...ESPECIALLY OVER THE HILL COUNTRY AND
ALONG THE RIO GRANDE VALLEY.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 626 AM CDT MON APR 16 2007/

AVIATION...
CIGS WILL REMAIN VFR THROUGHOUT THE DAY. ISOLD RW/TRW PSBL VCNTY
KDRT FM 01Z TO 09Z BUT UNCERTAIN TO ACTUAL PLACEMENT OF ACTIVITY
AS IT MOVES EAST INTO VAL VERDE COUNTY. SLY WINDS 10 TO 15 KTS
WILL DECREASE TO 5 TO 10 KTS OVERNIGHT. MVFR CIGS WILL DEVELOP
ARND 05Z AND SPREAD WEST TO KDRT BY 09Z.

PREV DISCUSSION... /ISSUED 354 AM CDT MON APR 16 2007/

DISCUSSION...MODELS HAVE TRENDED SLOWER ON MOVEMENT OF UPPER LOW
CURRENTLY OVER ARIZONA. TIMING OF ACTIVITY NOW LOOKS TO BE FROM
LATE TONIGHT THROUGH MIDDAY TUESDAY ACROSS THE AREA. AT THE
PRESENT TIME..SHEARS LOOK MARGINAL AND THE COLDER AIR WILL BE
MOVING ACROSS NORTH CENTRAL AND NORTHEAST TEXAS. HOWEVER..SOME
STRONG MARGINALLY SEVERE STORMS MAY OCCUR WITH SMALL HAIL ON
TUESDAY MORNING. RIDGING WILL FOLLOW ON WEDNESDAY INTO THURSDAY
AHEAD OF THE NEXT SHORT WAVE MOVING ACROSS THE CENTRAL U.S.
PLAINS. LOW LEVEL MOISTURE WILL BUILD ACROSS THE REGION FRIDAY
THROUGH SUNDAY AS ANOTHER PROGRESSIVE WAVE MOVES ACROSS THE
INTERMOUNTAIN REGION INTO THE GREAT PLAINS. SOUTH CENTRAL TEXAS
SHOULD REMAIN CAPPED OFF FROM DEVELOPING ACTIVITY THIS COMING
WEEKEND AS WEST TO SOUTHWEST FLOW ALOFT PREDOMINATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  56  77  54  84 /  -   20  40  -    0
AUSTIN BERGSTROM INTL AIRPORT  73  54  75  51  80 /  -   20  40  -    0
DEL RIO INTL AIRPORT           75  61  86  53  89 /  -   10  10  -    0
SAN ANTONIO INTL AIRPORT       75  60  78  54  86 /  -   10  20  -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: DIMMIT...EDWARDS...KINNEY...MAVERICK...
REAL...UVALDE...VAL VERDE...ZAVALA.

&&

11/18
Hazardous weather outlook, Apr 16, 5:36 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
536 AM CDT MON APR 16 2007

TXZ171>173-183>194-202>209-217>225-228-171045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
536 AM CDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG THUNDERSTORMS TUESDAY MAY PRODUCE SOME HAIL AND GUSTY
WINDS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.